MedElevator Войти в исследования
← Поиск публикаций
Journal of general internal medicine · 2006

Worsening of asthma with systemic corticosteroids. A case report and review of literature.

Клинический случайСтатьяОбзорНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Sheth Ankur, Reddymasu Savio, Jackson Robert

Аннотация

Despite widespread use for treatment of asthma and allergies, glucocorticoids may cause allergic reactions, even anaphylaxis. The incidence of adverse reactions to systemic glucocorticoids is 0.3%. The most commonly reported corticosteroids causing anaphylaxis like reactions are hydrocortisone, prednisone, and methylprednisolone. Most authors agree that allergic reactions to systemic corticosteroids are possibly immunoglobulin E mediated. We report a patient with asthma, aspirin allergy, and nasal polyps who developed bronchospasm following the administration of intravenous methylprednisolone sodium succinate during an acute asthmatic attack. We discuss the differential diagnosis of worsening asthma despite adequate treatment, and suggest corticosteroid-induced bronchospasm in our patient. Corticosteroid-induced bronchospasm should be considered when asthmatics fail to improve, or frankly deteriorate with systemic corticosteroid therapy, particularly when a history of aspirin allergy is present. TEACHING POINT: Know the differential diagnosis for worsening of asthma despite adequate treatment. Consider corticosteroid-induced bronchospasm when asthmatics fail to improve, or frankly deteriorate with systemic corticosteroid therapy. Corticosteroid-induced bronchospasm is more commonly seen in asthmatics with a history of aspirin allergy.

Предметные рубрики MeSH